Yup, your doctor is right-on. Gallbladder surgery can occasionally cause long-term diarrhea problems for some - here's a mini-lesson on the biliary system!
Your liver produces bile and your gallbladder stores some of it. But when your gallbladder goes "bad" (i.e., develops stones or loses functionality), it needs to come out most of the time. After it comes out, you no longer have a "storage site" for your bile. The liver ejects it directly into the small intestine, so your system may get somewhat overloaded with bile (especially after a fatty meal). A little bile overload can cause diarrhea and/or acid reflux in some people.
Questran is cholestyramine, which is actually a cholesterol medication, but also does the job of binding the salts in bile acid; essentially, it reduces the amount of bile in your small intestine, which can decrease diarrhea or acid reflux. It doesn't taste good - I used to mix mine in apple sauce - but for many people, it helps really well. Keriamon is an expert (she takes Welchol, basically a pill-form of Questran).
Hopefully this helps clears things up a bit. I hope it works for you!